Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Paducah, KY

February 20, 2007Stoddard County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Feb 20, 2007, 5:27 PM CST for Stoddard County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2007, 5:27 PM CST (23:27 UTC)
Expired
Feb 20, 2007, 6:00 PM CST
In force
33 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Stoddard County, MO

The radar

The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 5:07 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:45 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 20, 3:45 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CST TUE FEB 20 2007

.DISCUSSION...

AS A SURFACE FRONT AND ITS ASSOCIATED WEAK UPPER TROUGH MOVE TOWARD
THE HEARTLAND THIS EVENING...MOISTURE AND INSTABILITY HAVE BEEN ON
THE INCREASE. IN FACT...SURFACE TEMPS ARE NEAR 70 IN SE MO. IN
ADDITION...POTENT SHORT WAVE IS MOVING EAST INTO WESTERN AR AND MO.
STILL EXPECT CHC OF STORMS THIS EVENING AS THE MID LEVEL ENERGY
COMES EAST ACROSS THE SURFACE FRONT. HOWEVER...MAIN FACTOR
PROHIBITING THUNDERSTORM DEVELOPMENT AT THIS TIME IS AN ELEVATED
WARM LAYER/TEMPERATURE INVERSION IN PLACE ACROSS SE MO AND WRN KY.
18Z RUC MODEL GRADUALLY ERODES THIS CAP AROUND SUNSET...SO COULD
STILL BE A WINDOW OF OPPORTUNITY FOR SOME STORMS THIS EVENING IN SE
MO AND WRN KY. MODEL SOUNDINGS ALSO INDICATING DECENT WIND SHEAR
ALOFT WITH SPEEDS INCREASING TO OVER 50KTS ANT 700 MB/10000 FT.
FORECAST WEB BULB ZERO HEIGHTS ARE FAVORABLE FOR HAIL. THUS...IF A
CLUSTER OF STORMS DOES MANAGE TO DEVELOP LATE THIS AFTERNOON...COULD
BE SOME HAIL AND/OR DAMAGING WIND.

EXPECT PRECIP TO LINGER OVER THE CWA THIS EVENING...WITH THE BEST
CHANCES (LIKELY) OVER THE EXTREME SOUTHEAST CORNER. MODELS STILL
INDICATING A BIT OF INSTABILITY THERE BETWEEN 03Z AND 06Z...SO ADDED
A CHANCE OF THUNDER. BETWEEN 06 AND 12Z WEDNESDAY MORNING THERE MAY
BE SOME PATCHY FOG AROUND...ESPECIALLY IMMEDIATELY BEHIND THE VERY
SLOW MOVING SFC FRONT.

A NARROW AREA OF HIGH PRESSURE WILL THEN PREVAIL THROUGH WEDNESDAY.
WEDNESDAY NIGHT A WEAK SURFACE TROF WILL CROSS THE REGION...BUT ITS
PASSAGE SHOULD PRODUCE NO MORE THAN A FEW CLOUDS...A WIND SHIFT AND
SHOT OF CHILLY AIR (NORTHEAST COUNTIES) AS ANOTHER HIGH NOSES SOUTH
FROM CANADA THU. THIS NEXT HIGH WILL THEN DOMINATE THE REGIONS
WEATHER...KEEPING IT DRY WITH A WARMING TREND FOR FRI AS THE HIGH
SLIPS EAST.

SATURDAY INTO SATURDAY NIGHT...MODELS STILL TRYING TO PUSH A STRONG
STORM SYSTEM ACROSS THE MID MISSISSIPPI VALLEY. LATEST MODEL RUNS
NOW INDICATING THAT THE SURFACE LOW WILL WIND UP OVER THE THE
CENTRAL PLAINS SAT NIGHT...WITH A COUPLE OF SHORT WAVES ROTATING
AROUND THE MAIN VERY STRONG MID LVL LOW INTO THE REGION. WIND FIELDS
WILL BE ESPECIALLY STRONG WITH THIS SYSTEM...AND THE GULF OF MEXICO
SHOULD BE WIDE OPEN FOR BUSINESS SAT AND SAT NIGHT. AT THIS
TIME...EXPECT A FAIRLY GOOD CHC OF A SEVERE SQUALL LINE MOVING
ACROSS THE REGION SAT NIGHT. MID LVL JET/DRY PUNCH WILL ADD TO THE
RISK OF DAMAGING WINDS AND HAIL IF A SQUALL LINE DOES DEVELOP. OF
COURSE...THIS IS WAY OUT IN TIME...SO WILL NEED TO MONITOR MODEL
CHANGES IN THE UPCOMING DAYS. HOWEVER...MEDIUM RANGE MODEL
CONSISTENCY THE PAST FEW DAYS LEADS US TO A BIT HIGHER CONFIDENCE
THAN USUAL GIVEN THE LENGTH IN TIME OUT WE ARE TALKING ABOUT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

MEFFERT
Hazardous weather outlook, Feb 20, 3:38 AM CST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
338 AM CST TUE FEB 20 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-210945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
338 AM CST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON GENERALLY SOUTH OF A
LINE FROM PERYVILLE MISSOURI TO CALHOUN KENTUCKY. THIS EVENING
THUNDERSTORMS ARE POSSIBLE ACROSS THAT PART OF KENTUCKY SOUTHEAST
OF A LINE FROM GREENVILLE TO MURRAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS A VIGOROUS STORM SYSTEM LIFTS NORTHEAST OUT OF THE SOUTHERN
PLAINS...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND
SATURDAY NIGHT. THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER
EVENT EXISTS DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SATURDAY NIGHT.

JAP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 5:48 PM CSTSevere Thunderstorm WarningPAHScott27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.